Discussions By Condition: Repiratory conditions

16-year old with trouble breathing

Posted In: Repiratory conditions 4 Replies
  • Posted By: Anonymous
  • December 31, 2006
  • 05:00 PM

Hello, My younger brother has been having trouble breathing lately, He's a smoker but he's never had any symptoms like this untill a few weeks ago. He admitted to me that he had smoked pot. The pot he smoked might have been laced with something, he got scared and paced all night, he couldn't stand still and his heart rate was very high. about 2 days afterward, he felt the same. Now at random times of the day, he'll have trouble breathing, his heart rate will suddenly go up and he vomits alot. We have been to the hospital 3 times in the last week. They keep saying that it's stress and even gave him ambien to relax and bronchitis medicine for his breathing. He's been on it for about a week now, but still every night he has this same problem. He can't breathe, so he cant sleep, he cant keep his food down all day and his chest hurts from his heart racing. Is this possibly caused by the pot that he smoked? It really seems that way. can anyone give advice on what to do, or why this may be happening?

Reply Flag this Discussion

4 Replies:

  • If the pot was laced with something it could be the problem. Pot by itself will not cause those symptoms.My son started having a cough in Oct of 1998. I took him to the doctor for 11 months. The doctor insisted without any testing that he had upper respiratory infections and prescribed medicine that were steroids. After 11 months of coughing, nausea when eating, vomiting, weakness and fatique the physician finally tested Brad when he started throwing up blood. Brad was stage 4 Hodgkins Lymphoma. He didn't make it after 5 years of fighting the cancer.My advice to you: DO NOT LET ANY DOCTOR GUESS AT WHAT IS WRONG. The coughing came from the fact that Brad had cancer in his thymus which was pressing on his throat.INSIST THAT A CT SCAN be done. Do not back down from the doctor. Brad's mom, Linda
    bradacura 13 Replies
    • January 21, 2007
    • 07:09 PM
    • 0
    Flag this Response
  • Couphing is a very ******n the muscles in the chest and can cause the pain he is getting in his chest.. First of all he needs to put down the marlboros long enouph for his airways to fully recover from the inflammatory process that he was seen in the hospital for.. If in fact the pot was laced with a drug it would now be metablolized out of his body.. The bronchitis medication u mentioned is more than likely Albuterol sulfate and can cause insomnia hyperactivity and tachycardia(racing heart). Younger people tend to be more sensitive to this drug than others..
    Anonymous 42789 Replies
    • January 27, 2007
    • 09:22 AM
    • 0
    Flag this Response
  • Honestly, it sounds like panic attacks to me. The pot could have been laced with something, but unless it was LSD or something, there shouldn't be a long-term anxiety. Otherwise, he could just be really anxious about it, and because he doesn't know why he feels like he does, he gets more anxious, which can lead to a tightness in the chest/breathlessness, vomiting, sleeplessness, etc. Hope this helps a little.
    deadlysauce 67 Replies
    • February 6, 2007
    • 08:23 PM
    • 0
    Flag this Response
  • Hello, My younger brother has been having trouble breathing lately, He's a smoker but he's never had any symptoms like this untill a few weeks ago. He admitted to me that he had smoked pot. The pot he smoked might have been laced with something, he got scared and paced all night, he couldn't stand still and his heart rate was very high. about 2 days afterward, he felt the same. Now at random times of the day, he'll have trouble breathing, his heart rate will suddenly go up and he vomits alot. We have been to the hospital 3 times in the last week. They keep saying that it's stress and even gave him ambien to relax and bronchitis medicine for his breathing. He's been on it for about a week now, but still every night he has this same problem. He can't breathe, so he cant sleep, he cant keep his food down all day and his chest hurts from his heart racing. Is this possibly caused by the pot that he smoked? It really seems that way. can anyone give advice on what to do, or why this may be happening?He is dehydrated. Ask him to slowly and gradually increase his water intake to half his weight in oz of water. About 8 glasses per day. He can add a dash of sea salt because he has not being eating well.He needs vitamins and minerals- get him a supplement.Pot laced with random stuff is like eating rat poison.Do not give him drugs or caffeine. No sodas of any types, coffee, no chocolate, or sugar. All of those interact on a depleted body and make him dehydrate more and more.Make him eat fruits and raw veggies, eggs or some can sardines.Very Sorry.God Bless
    Anonymous 42789 Replies
    • February 6, 2007
    • 08:31 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.